Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2012, 5:59 PM EDT for Horry County, South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 9, 2012, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 55 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS52 KILM 092159
SVRILM
NCC017-047-155-SCC051-092300-
/O.NEW.KILM.SV.W.0115.120709T2159Z-120709T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
559 PM EDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHERRY GROVE...OR 15 MILES
EAST OF MULLINS...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CLARENDON...
BOARDMAN...
EVERGREEN...
CHADBOURN...
WHITEVILLE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3429 7855 3413 7903 3426 7912 3430 7907
3432 7909 3454 7882
TIME...MOT...LOC 2159Z 242DEG 12KT 3425 7899
$$
BACON2 follow-up statements
798 WWUS52 KILM 092231 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 631 PM EDT MON JUL 9 2012 NCC017-155-092241- /O.CAN.KILM.SV.W.0115.000000T0000Z-120709T2300Z/ ROBESON NC-BLADEN NC- 631 PM EDT MON JUL 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLADEN AND SOUTHEASTERN ROBESON COUNTIES IS CANCELED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3445 7873 3429 7855 3413 7903 3423 7910 TIME...MOT...LOC 2231Z 242DEG 12KT 3424 7882 $$ NCC047-SCC051-092300- /O.CON.KILM.SV.W.0115.000000T0000Z-120709T2300Z/ COLUMBUS NC-HORRY SC- 631 PM EDT MON JUL 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL HORRY AND NORTHWESTERN COLUMBUS COUNTIES... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARENDON...OR 10 MILES SOUTHWEST OF WHITEVILLE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHADBOURN... REDBUG...HALLSBORO AND BRUNSWICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3445 7873 3429 7855 3413 7903 3423 7910 TIME...MOT...LOC 2231Z 242DEG 12KT 3424 7882 $$ BACON
257 WWUS52 KILM 092253 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 653 PM EDT MON JUL 9 2012 NCC047-SCC051-092304- /O.EXP.KILM.SV.W.0115.000000T0000Z-120709T2300Z/ COLUMBUS NC-HORRY SC- 653 PM EDT MON JUL 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY AND NORTHWESTERN COLUMBUS COUNTIES WILL EXPIRE AT 700 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3445 7873 3429 7855 3413 7903 3423 7910 TIME...MOT...LOC 2254Z 242DEG 12KT 3428 7874 $$ BACON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:58 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 9, 1:58 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT MON JUL 9 2012
.SYNOPSIS...
UNSETTLED CONDITIONS WILL PREVAIL THE NEXT FEW DAYS AS A
STATIONARY FRONT LINGERS ACROSS THE AREA. THE CHANCE OF SHOWERS
AND THUNDERSTORMS WILL LINGER INTO THE WEEKEND AS THE FRONT DISSIPATES.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...PRIMARY NEAR-TERM HAZARDS ARE DANGEROUS HEAT
THROUGH THE EARLY EVENING AND THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. OUR FORECAST AREA
REMAINS MOSTLY CAPPED BY WARM AND DRY AIR ALOFT ASSOCIATED WITH AN
UPPER RIDGE CENTERED JUST OFFSHORE OF CAPE LOOKOUT. THIS LID WILL
ERODE AS SHORT-WAVE ENERGY NORTH OF OUR AREA FLATTENS THE
RIDGE...BRINGING HIGHER RH AND COOLER TEMPERATURES IN THE MIDDLE
AND UPPER LEVELS. CONCURRENTLY STRONG HEATING SHOULD STILL BE IN
PLACE THROUGH THE LOW-LEVELS JUST PASS PRIME HEATING. OUTFLOWS AND
A SAGGING FRONTAL BOUNDARY TO OUR NORTH MAY BE SUFFICIENT TO
INIATE CONVECTION LATER TODAY AND ESPECIALLY TONIGHT.
STORM MOTION/ENVIRONMENTAL FORCING IS WEAK...BUT SURFACE HEATING
AND PRECIPITABLE WATER VALUES HIGH...IMPLYING A POTENTIAL FOR
LOCALIZED STRONG TO SEVERE...PULSE AND WET DOWNBURST TYPE CELLS
AND A LOW-END CHANCE AT LOCALIZED FLOODING...BEST CHANCE INTO
EVENING. GIVEN HEAT BUILD-UP AND PROJECTED DEWPOINTS...THE IDEA
OF LINGERING OUTFLOWS AND MESO-SCALE BOUNDARIES...WILL MAINTAIN
MENTIONABLE POP VALUES THROUGH THE OVERNIGHT PERIOD.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...MID LEVEL EAST COAST TROUGH...WHICH IS NOW
TAKING SHAPE WILL CONTINUE TO PREVAIL ACROSS THE AREA THROUGH THE
PERIOD. A BELT OF HIGHER PRECIPITABLE WATER...CURRENTLY SEEN
NICELY ON WATER VAPOR IMAGERY WILL TAKE RESIDENCE ACROSS THE AREA.
AT THE SURFACE...A STATIONARY BOUNDARY WILL RESIDE ACROSS THE SAME
AREA WEST TO EAST.
TOUGH TO NAIL DOWN JUST WHEN THE HIGHEST POPS WILL OCCUR AS THE
ACTIVITY WILL BE MODULATED BY DAYTIME HEATING AND OUTFLOW
BOUNDARIES. FOR OUR AREA...THE MORE FAVORABLE TIMES APPEAR TO BE
LATE AFTERNOON AND EARLY EVENING. INCREASED POPS SLIGHTLY ACROSS THE
BOARD TO ADVERTISE SLIGHTLY HIGHER CONFIDENCE. THIS RESULTS IN
LIKELY POPS FOR MOST OF THE AREA WEDNESDAY AND PART OF THE AREA
TUESDAY. SEVERE POTENTIAL EXISTS BOTH AFTERNOONS BUT RISK IS NOT
HIGH ENOUGH FOR SPC TO INCLUDE IN OUTLOOKS AT THIS TIME.
WITH THE MASSIVE RIDGE BEING SUPPRESSED...THE EASY MONEY HAS BEEN
MADE REGARDING THE TEMPERATURE FORECAST. MET NUMBERS ARE NOW COOLER
ACROSS THE BOARD FOR HIGHS AND LOWS. THE GFS NUMBERS...WHICH ARE
CONSIDERABLY WARMER FOR TUESDAY AND SLIGHTLY WARMER FOR WEDNESDAY
LOOK MORE LIKELY WITH AT LEAST SOME STRONG JULY SUNSHINE ALLOWING
THE BOUNDARY LAYER TO HEAT UP NICELY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2:00 PM MONDAY...WEAK TROUGINESS OVER THE LOWER MISSISSIPPI
VALLEY THURSDAY THROUGH FRIDAY IN BETWEEN UPPER RIDGES OVER THE
WESTERN U.S. AND WEST ATLANTIC. SURFACE COLD FRONT WILL BE STALLED
VERY CLOSE TO NORTHWESTERN ZONES AND SHOULD HAVE ENOUGH LL
CONVERGENCE ASSOC TO SERVE AS TRIGGER FOR GOOD COVERAGE OF
CONVECTION. MEAN STORM MOTION WILL LIKELY BE TO THE NE AND SO THE
EXACT POSITION OF THE BOUNDARY WILL HIGHLY DICTATE HOW MUCH RAINFALL
OCCURS LOCALLY...WITH THE COASTAL LOCATIONS PROBABLY LARGELY MISSING
OUT REGARDLESS....BEING TOO FAR FROM THE BOUNDARY. STARTING TO SEE A
SHIFT IN GUIDANCE NOW WITH THE SPEED AT WHICH THE WEST ATLANTIC
RIDGE STARTS TO ASSERT ITSELF INTO THE SOUTHEASTERN U.S....AND ITS
BECOMING FASTER. THIS WILL ACT TO ERODE THE SURFACE BOUNDARY AND DRY
THE MID LEVELS LEADING TO LOWER RAINFALL CHANCES. IN FACT THURSDAY
MAY BE THE BEST CHANCE FOR RAINFALL AREA-WIDE FOR THE ENTIRE PERIOD.
THIS QUICKER TIMING NOW MEANS THAT IT MAY BE FRIDAY INSTEAD OF
SATURDAY WHEN THE CAROLINAS ENDS UP IN A DEEP LAYER SOUTHEASTERLY
FLOW OF TROPICAL AIR. THIS PATTERN IS NOT CONDUCIVE TO WIDESPREAD
RAINFALL AT ALL. IN FACT USUALLY JUST COASTAL AREAS SEE SOME EARLY
MORNING SHOWERS. THE SKY LOSES ITS NORMALLY HAZY APPEARANCE IN FAVOR
OF A DEEP TROPICAL BLUE SKY DOTTED WITH TOWERING CUMULUS CLOUDS.
TEMPERATURES WILL AVERAGE QUITE CLOSE TO CLIMO DESPITE THE
RELATIVELY HIGHER HEIGHTS ON ACCOUNT OF THE MARINE RATHER THAN
CONTINENTAL SOURCE REGION OF THE AIRMASS BOTH SFC AND ALOFT. ONCE
THIS PATTERN SETS UP IT LOOKS TO MAINTAIN ITSELF FOR THE DURATION OF
THE PERIOD.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD.
AS A COLD FRONT SHIFT TO JUST NORTH OF THE AREA...THE PROBABILITY OF
THUNDERSTORMS INCREASES SO COULD SEE MVFR/IFR CONDITIONS IN AND NEAR
WHERE THUNDERSTORMS DEVELOP CLOSER TO 00 UTC AND LATER. VFR
CONDITIONS ARE EXPECTED TO RETURN AFTER 06 UTC.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...GUSTS NEAR 20 KNOTS CAN BE EXPECTED THROUGH THE
NEAR TERM PERIOD AS BERMUDA HIGH PRESSURE AND LOWER PRESSURE
INLAND INTERACT. EXPECT SEAS GENERALLY 3-4 FEET MOSTLY IN SHORT
INTERVALS...WITH 5 FOOTERS POSSIBLE OVERNIGHT ACROSS THE OUTER
WATERS. A FEW STRONG TSTMS WILL BE POSSIBLE TONIGHT OVER THE
0-20NM WATERS AS STORMS FORM INLAND AND MOVE SLOWLY TO THE ESE.
WINDS WILL REMAIN ELEVATED EVEN OVERNIGHT AS A WEAK FRONT HELPS
CRAMP THE PRESSURE GRADIENT AGAINST THE BERMUDA HIGH. AN EXERCISE
CAUTION STATEMENT MAY BE NEEDED LATE TONIGHT...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO ISSUE AT THIS TIME.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...SUMMERTIME PATTERN OF DIURNAL LOW LEVEL JETTING
WILL CONTINUE UNABATED THROUGH THE FORECAST PERIOD. THE GFS DOES
SHOW A SLIGHT RELAXATION WEDNESDAY NIGHT AND THIS WILL BE REFLECTED
IN BOTH THE WIND AND WAVE FIELDS. SOUTH TO SOUTHWEST FLOW OF 10-15
KNOTS BOTH TUESDAY AND WEDNESDAY WILL INCREASE OVERNIGHT TUESDAY TO
15-20 KNOTS. ELEMENTS SHOULD STAY BELOW FLAG CRITERIA BUT A SCEC
HEADLINE MAY BE NEEDED. FOR OVERNIGHT WEDNESDAY...A LOWER RANGE OF
10-15 KNOTS CAN BE EXPECTED. WAVEWATCH SEAS BETTER REPRESENT THE
WIND FIELDS WITH THE POSSIBILITY OF SOME FIVE FOOTERS LATE TUESDAY.
OTHERWISE...A 2-4 FOOT RANGE SHOULD PREVAIL.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2:00 PM MONDAY...LOOKS LIKE A PRETTY NON-CHANGING PATTERN IN
PLACE. A VERY BROAD FETCH AROUND ATLANTIC HIGH PRESSURE WILL BE
CHANNELED ACROSS THE COASTAL WATERS THROUGH THE PERIOD. BEING
DISPLACED SOMEWHAT EASTWARD OF A MORE SEASONABLE BERMUDA HIGH WILL
BRING WINDS SLIGHTLY BACKED FROM THE SWRLY FLOW ASSOCIATED WITH THE
TIME OF YEAR. A S TO SE WIND WILL BE PREDOMINANT IN THE 10 OR
PERHAPS 10 TO 15 KT RANGE...WITH A LOCAL VEER AND ACCELERATION NEAR
THE COAST EACH AFTERNOON. WNA GUIDANCE SHOWS A PREDOMINANT PERIOD OF
7 SECONDS COMPOSED OF A 5 SECOND WIND CHOP AND A 8-9 SECOND ESE
SWELL FOR A TOTAL SEAS FCST OF 2 TO 3 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...DRHHazardous weather outlook, Jul 9, 3:28 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 328 AM EDT MON JUL 9 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-101000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 328 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-101000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 328 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG THUNDERSTORM MOVING OFF THE MAINLAND REMAINS POSSIBLE ALONG THE NEAR SHORE WATERS THIS AFTERNOON AND EVENING. CONVECTIVE WIND GUSTS WILL RANGE BETWEEN 25 TO 35 KT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Local storm report, Jul 9, 5:08 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
508 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 4 NW FLORENCE 34.22N 79.84W
07/09/2012 M61 MPH FLORENCE SC TRAINED SPOTTER
DOWNBURST VISUALLY OBSERVED AND MEASURED WIND GUST TO
61 MPH
&&
EVENT NUMBER ILM1200257
MACSpecial weather statement, Jul 9, 5:09 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT MON JUL 9 2012
NCZ096-099-092215-
BLADEN-COLUMBUS-
509 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND COLUMBUS
COUNTIES THROUGH 615 PM EDT...
AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ABBOTTSBURG...OR ABOUT 9 MILES NORTH OF WHITEVILLE...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
BLADENBORO...ELKTON...EMERSON...LAGOON...LISBON...CLARKTON AND WHITE
LAKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.
&&
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3467 7832 3460 7830 3433 7877 3446 7890
3450 7886 3450 7885 3452 7886 3483 7847
TIME...MOT...LOC 2109Z 230DEG 20KT 3446 7876
BACONLocal storm report, Jul 9, 5:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 2 W FLORENCE 34.18N 79.82W
07/09/2012 FLORENCE SC PUBLIC
LARGE BRANCHES DOWN
&&
EVENT NUMBER ILM1200258
MACLocal storm report, Jul 9, 5:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 4 W FLORENCE 34.18N 79.84W
07/09/2012 FLORENCE SC PUBLIC
LARGE TREE DOWN ON POWER LINE... PLENTY OF LARGE AND
MODERATE SIZE LIMBS DOWN FROM OTHER TREES AND DIME TO
NICKEL SIZE HAIL
&&
EVENT NUMBER ILM1200259
MACSpecial weather statement, Jul 9, 5:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 544 PM EDT MON JUL 9 2012 NCZ087-099-SCZ024-033-053-092215- COLUMBUS-DILLON-INLAND HORRY-MARION-ROBESON- 544 PM EDT MON JUL 9 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION...DILLON... COLUMBUS AND ROBESON COUNTIES THROUGH 615 PM EDT... AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NICHOLS...OR ABOUT 6 MILES NORTHEAST OF MULLINS...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE BARNESVILLE...BOARDMAN...CHADBOURN... CHERRY GROVE...EVERGREEN...FAIR BLUFF...FORK...KEMPER...LAKE VIEW... SMITHBORO...CERRO GORDO AND MARIETTA. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA. && LAT...LON 3448 7904 3436 7867 3413 7917 3426 7932 TIME...MOT...LOC 2144Z 226DEG 8KT 3426 7916 BACON
Special weather statement, Jul 9, 5:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT MON JUL 9 2012
SCZ017-023-024-032-033-092215-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
546 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 615 PM EDT...
AT 547 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
QUINBY...OR ABOUT 7 MILES EAST OF DARLINGTON...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...BINGHAM...BLUE BRICK...
BROWNSVILLE...LATTA...MARS BLUFF...MECHANICSVILLE...MONT CLARE...OAK
GROVE...QUINBY...SELLERS AND SMITHBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.
&&
LAT...LON 3454 7984 3460 7981 3427 7927 3416 7974
3429 7989
TIME...MOT...LOC 2147Z 226DEG 8KT 3429 7974
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:21 AM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 16 hr |
| Jul 9, 3:13 PM EDT | Special Weather Statement | ILM | Dillon | 32 min |
| Jul 9, 5:00 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence | 45 min |
| Jul 9, 5:46 PM EDT | Special Weather Statement | ILM | Dillon | 29 min |
| Jul 9, 6:57 PM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jul 9, 7:48 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jul 9, 3:39 PM EDT | Special Weather Statement | ILM | Robeson | 51 min |
| Jul 9, 5:09 PM EDT | Special Weather Statement | ILM | Bladen | 66 min |
| Jul 9, 5:12 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 40 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | ILM | Columbus | 31 min |
| Jul 9, 6:24 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| Jul 9, 6:33 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.